UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 16

of 'Cutaneous side effects of conventional chemotherapy agents'

16
TI
Persistent supravenous erythematous eruption: a rare local complication of intravenous 5-fluorouracil therapy.
AU
Pujol RM, Rocamora V, Lopez-Pousa A, Taberner R, Alomar A
SO
J Am Acad Dermatol. 1998;39(5 Pt 2):839.
 
We describe a 47-year-old man who developed a linear serpentine erythematous eruption, overlying the superficial veins on both arms, after treatment with intravenous 5-fluorouracil. No evidence of superficial phlebitis or extravasation were observed. Histologically, a prominent vacuolar alteration of basal cells, necrotic keratinocytes, pigment incontinence, and a perivascular lymphocytic infiltrate in the upper dermis were observed. In a review of the literature we encountered only 5 reports of a similar clinicopathologic picture. The term "persistent supravenous erythematous eruption" (PSEE) seems suitable to describe this rare and peculiar cutaneous eruption that develops after intravenous cytotoxic drug treatment.
AD
Department of Dermatology, Hospital de la Santa Creu I Sant Pau, Barcelona, Spain. rmpujol@usa.net
PMID